Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 6, 2018, 3:07 PM CDT for Jones County, Taylor County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 3:07 PM CDT (20:07 UTC)
- Expired
- Sep 6, 2018, 5:00 PM CDT
- In force
- 113 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 40 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WGUS54 KSJT 062007
FFWSJT
TXC253-441-062200-
/O.NEW.KSJT.FF.W.0020.180906T2007Z-180906T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
307 PM CDT THU SEP 6 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southeastern Jones County in west central Texas...
Northeastern Taylor County in west central Texas...
* Until 500 PM CDT.
* At 304 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain over Abilene. The airport in Abilene received 0.89
inches in 1/2 hour at 500 PM. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Abilene, Wylie, Tye, Hawley, Potosi, Caps, Hamby, Impact, Lake Fort
Phantom Hill and Kirby Lake.
A
This includes the following low water crossings ...
Intersections along Buttonwillow Parkway...
Curry Lane from Clack Street to Catclaw Drive...
Butternut Underpass...
Intersections along Sammons Street...
Texas Avenue at Arnold Boulevard...
FM 3308 crossing Draw...
Sunset between South 1st and 2nd...
Hartford...Redbird...Corsicana Streets...
US 84 frontage Road crossing Little Elm Creek and
North 6th Street and Willis.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3258 9961 3252 9961 3251 9963 3232 9963
3232 9964 3233 9986 3263 9984
$$
mkd2 follow-up statements
470
WGUS74 KSJT 062026
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
326 PM CDT THU SEP 6 2018
TXC253-441-062200-
/O.CON.KSJT.FF.W.0020.000000T0000Z-180906T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jones TX-Taylor TX-
326 PM CDT THU SEP 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN JONES AND NORTHEASTERN TAYLOR COUNTIES...
At 318 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain over Abilene. The Abilene Airport received 0.91 inches in
just a 16 minute period, between 252 PM and 308 PM. Additional heavy
rain will cause flash flooding of streets in the Abilene area.
Some locations that will experience flooding include...
Abilene, Wylie, Tye, Hawley, Potosi, Caps, Hamby, Impact, Lake Fort
Phantom Hill and Kirby Lake.
This includes the following low water crossings ...
Intersections along Buttonwillow Parkway...
Curry Lane from Clack Street to Catclaw Drive...
Butternut Underpass...
Intersections along Sammons Street...
Texas Avenue at Arnold Boulevard...
FM 3308 crossing Draw...
Sunset between South 1st and 2nd...
Hartford...Redbird...Corsicana Streets...
US 84 frontage Road crossing Little Elm Creek and
North 6th Street and Willis.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3258 9961 3252 9961 3251 9963 3232 9963
3232 9964 3233 9986 3263 9984
$$511
WGUS74 KSJT 062037
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
337 PM CDT THU SEP 6 2018
TXC253-441-062200-
/O.CON.KSJT.FF.W.0020.000000T0000Z-180906T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jones TX-Taylor TX-
337 PM CDT THU SEP 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN JONES AND NORTHEASTERN TAYLOR COUNTIES...
Heavy rainfall of 1.67 inches fell in less than 1 hour at the
Abilene airport at 322 PM...with 1.11 inches of the rain falling in
22 minutes. Flash flooding is likely over the east side of Abilene.
While the rain over the eastern half of Abilene has decreased to
light rain...radar was indicating heavy rainfall on the western side
of Abilene near Dyess airforce base. Ponding of water and flooding
of low lying areas is possible as the storms move northwest at 10
mph.
Some locations that will experience flooding include...
Abilene, Wylie, Tye, Hawley, Potosi, Caps, Hamby, Impact, Lake Fort
Phantom Hill and Kirby Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3258 9961 3252 9961 3251 9963 3232 9963
3232 9964 3233 9986 3263 9984
$$
mkdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:04 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 6, 1:04 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 104 PM CDT Thu Sep 6 2018 .AVIATION... /18Z TAFS/ Look for very challenging flight weather to continue, Across West Central Texas, for another 24 hours. With a very moist, tropical- like, atmosphere well entrenched, expect ceilings to vary rapidly, as showers and/or thunderstorms move over and away from the airdrome. Consequently, amendments may, at times, be frequent, to keep terminals as representative as possible. && .PREV DISCUSSION... /issued 640 AM CDT Thu Sep 6 2018/ AVIATION... /12Z TAFS/ Showers and a few thunderstorms will develop across the terminals this morning into the afternoon hours. Due to limited thunder coverage, will only mention VCTS at the terminals at this time. IFR ceilings will affect KSOA and KJCT through mid to late morning, with MVFR ceilings elsewhere. Precipitation will not be as widespread across the area tonight and will only mention VCSH and make amendments as necessary. Low ceilings may return to the terminals towards daybreak Friday. Expect light winds through the period. PREV DISCUSSION... /issued 347 AM CDT Thu Sep 6 2018/ SHORT TERM... (Today and Tonight) Another wet and cool day is on tap for West Central Texas, with scattered to numerous showers and a few thunderstorms affecting the area once again. Currently, an area of light to moderate rain showers is occurring over far southern portions of the Big Country into the Heartland counties. Latest model guidance shows the development and expansion of precipitation across the area during the morning hours and continuing through afternoon. Coverage should be similar or even a little better than yesterday due to a weak cold front that will move into the northern half of the area during the day and provide a focus. Precipitable water values will remain around 2.0 inches today, which will contribute to heavy rainfall potential and the threat for localized flooding as convection will be slow moving. Temperatures will be cool again today, running roughly 10 degrees below normal for early September, with highs in the upper 70s and lower 80s. Rain chances continue tonight, although much like the past few nights, coverage should be lower than what occurs during the daylight hours. Lows tonight will be in the upper 60s and lower 70s. LONG TERM... (Friday through Wednesday) A weak front will be stationary across the forecast area Friday and Saturday, although it is hard to say exactly where. Nevertheless, this front will provide a focus point for lift to help initiate heavy showers and thunderstorms across West Central Texas on both days. With an upper level ridge over the southeast U.S. continuing to provide plentiful atmospheric moisture (precipitable water of around 1.7-2.0 inches), the heavy showers and thunderstorms that occur will produce heavy rainfall rates (around 2-3 inches/hour) and even the moderate showers will produce rates of possibly 1 inch/hour. With this high amount of moisture in place, any training of storms or slow moving storms will create the potential for flash flooding. Expect the cloudy conditions to continue with cooler than normal temperatures (highs in the upper 70s/low 80s). An upper level trough moving through the Midwest Sunday into early next week will cut-off the supply of deep Gulf moisture, resulting in decreasing moisture and clouds across the area Sunday into Monday, and also lesser rainfall chances. By Tuesday, models are mostly dry across our forecast area with mostly clear skies. Conditions will warm up as a result, with highs reaching the upper 80s Monday/Tuesday and possibly low 90s on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 79 67 79 / 50 70 60 70 San Angelo 68 81 67 79 / 50 70 60 70 Junction 71 84 68 81 / 50 70 60 70 Brownwood 70 82 69 79 / 50 70 70 70 Sweetwater 68 78 65 78 / 50 70 50 60 Ozona 68 80 65 78 / 50 70 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 6, 2:47 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 247 PM CDT Thu Sep 6 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 247 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms may produce brief heavy rain. The primary hazards are possible flash flooding and deadly lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and thunderstorms will likely continue into this weekend. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 6, 10:41 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1041 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM FLOOD 3 NNE TUSCOLA 32.26N 99.78W
09/06/2018 TAYLOR TX BROADCAST MEDIA
FLOODED LOW WATER CROSSING. COUNTY ROAD 150
WEST OF HIGHWAY 83/84.
&&
MKDLocal storm report, Sep 6, 2:31 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD 4 SW VERIBEST 31.44N 100.31W
09/06/2018 TOM GREEN TX LAW ENFORCEMENT
TROPICAL FUNNEL. ALSO TWITTER VIDEO FROM
PUBLIC SENT AT 120 PM CDT.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:45 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Sep 6, 12:25 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Sep 6, 3:53 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 3 hr |
| Sep 6, 7:41 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| Sep 6, 9:03 AM CDT | Areal Flood Advisory | SJT | Crockett | 117 min |
| Sep 6, 10:03 AM CDT | Areal Flood Advisory | SJT | Jones | 117 min |
| Sep 6, 10:14 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher | 2 hr |
| Sep 6, 11:36 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 114 min |
| Sep 6, 11:58 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Sep 6, 12:32 PM CDT | Areal Flood Advisory | SJT | Nolan, Runnels, Taylor | 118 min |
| Sep 6, 12:51 PM CDT | Flash Flood Warning | SJT | Sutton | 114 min |
| Sep 6, 2:12 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 2 hr |
| Sep 6, 2:51 PM CDT | Flash Flood Warning | SJT | Kimble, Schleicher, Sutton | 4 hr |
| Sep 6, 4:18 PM CDT | Areal Flood Advisory | SJT | Menard | 57 min |
| Sep 6, 5:26 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Shackelford | 49 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.